Kidney Health

Kidneys filter impurities, waste, and excess water out of the blood and body. It is important to maintain the kidneys' health, as they can be damaged by hypertension, uncontrolled diabetes, and other chronic conditions. Kidney damage can lead to malnutrition, nerve damage, and bone weakness.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I was born with one kidney, and I have been prescribed Azithromycin. Is it harmful to my kidney?

Query: Hi doctor, I have been prescribed Azithromycin for ureaplasma. I was born with one kidney, which is 100% healthy. A few months ago, the lab report showed a slight decrease in function, probably due to the Advil I took after a dental procedure. I was prone to stones, but a recent KUB X-ray showed the...  Read Full »


Dr. Samer Samer Juma Ali Altawil

Answer: Hi, Welcome to icliniq.com. Azithromycin is excreted in the urine, and with a normal level of serum creatinine full dose can be taken like 500 mg once daily for three days safely. But when serum creatinine is increased, a dose of 250 mg once daily for three days should be taken. Is it possible to se...  Read Full »

What is serum creatinine and why do we measure it?

Query: Hello Doctor, What is serum creatinine and why do we measure it?  Read Full »


Dr. Jaydeep Tripathy

Answer: Hello, Welcome to icliniq.com. We normally measure serum creatinine values in a few medical conditions. Serum creatinine is a very important determinant, since it is a waste product. Its elevation in the serum points some kidney disorder such as glomerulonephritis, pyelonephritis, UTI (Urinary Tr...  Read Full »

My mother has chronic kidney disease, and her creatinine levels have spiked despite taking medicines. Why?

Query: Hi doctor, My mother is suffering from chronic kidney disease, and her creatinine level spiked to 3 from 2.4 within a week. She is having issues in breathing. She is in ICU now. Why did this happen even after taking medication? She has a history of diabetes. She is taking Insulin 10 to 20, Neugab...  Read Full »


Dr. Anshul Varshney

Answer: Hi, Welcome to icliniq.com. As she is suffering from chronic kidney disease, she would have also had an acute kidney injury. The most common cause of such an acute insult is an infection. The infection can be in the blood or urine. The other cause could be a cardiac involvement. At present,...  Read Full »

Why am I getting severe left-side stomach pain?

Query: Hello doctor, I am a 29 year old male. I have a severe stomach pain on the left side. I went to the doctor and they did a USG of the whole abdomen. I am attaching the reports. Please help me.  Read Full »


Dr. Girish C Kamat

Answer: Hello, Welcome to icliniq.com. I have gone through the reports (attachment removed to protect patient identity). You have a stone in your ureter (the tube-like structure connecting the kidneys and the urinary bladder), because of which you are getting the abdominal pain. Please consult a urologist u...  Read Full »

Proteins were detected in my urine. What can I do about that?

Query: Hi doctor, I took tablet Solifenacin 5 mg for increased frequency of urine along with tablet Cifran 500 mg. After 10 days, proteins were detected in my urine. Is it fatal? What should I do? Please suggest. I do not urinate frequently now, but I have right flank pain. What is happening to me?  Read Full »


Dr. Anshul Varshney

Answer: Hi, Welcome to icliniq.com. You seem to be suffering from urinary tract infection, and it could be secondary to kidney stones. In such case, I would recommend you to get an ultrasound of the abdomen and a urine culture done. Also, get your blood sugar tested if not done recently. You should drink...  Read Full »

Will taking protein powder in high quantities affect kidneys?

Query: Hi doctor, I heard that a high intake of protein powder will affect kidney functions (by forming kidney stones). Is it true?  Read Full »


Dr. Suneetha B S

Answer: Hello, Welcome to icliniq.com. Too much of any nutrient is not good for the body. But when you say 'high amount', it is a relative term. What seems 'high amount' to you may not be really high. If you think you are taking too much protein, please do mention what kind of protein you are taking and...  Read Full »

How long can a double J ureteral stent be left inside?

Query: Hello doctor, I am a chronic kidney disease patient, and there are multiple stones in my right kidney. My doctor placed a double J stent almost six months ago. I have not removed my stent. Is it risky? How long can I let the stent inside? Due to some problem, I cannot go for the checkup.  Read Full »


Dr. Raja Ramesh

Answer: Hi, Welcome to icliniq.com. The stent has probably been placed for draining the kidneys. Depending on the stent material, indwelling time will vary. It ranges from three months for polyurethane stent to a year for silicon stent. Neglecting stents can lead to lots of problems. Stones can form a rec...  Read Full »

My mother takes six pills of 20 mg of Prednisone every other day. Does this pose any danger?

Query: Hello doctor, My 76 years old mother has a kidney infection. The doctor prescribed 20 mg Prednisone, and she is to take six pills every other day. I have taken Prednisone before, and I know the danger of this medication. Are six pills of 20 mg Prednisone every other day too much?  Read Full »


Dr. Ashaq Hussain Parrey

Answer: Hello,Welcome to icliniq.com.Steroids are not used in infection. In fact, if a person has an infection, then steroids will flare it and result in septic shock, as they decrease immunity. If a doctor has prescribed it, that means the kidney infection is less likely. She might have some degree of acu...  Read Full »

I have frequent urination, and I am diabetic. Kindly advice.

Query: Hi doctor,I have a problem of frequent urination, and I am diabetic. Please check the attached reports and give your valuable advice or opinion.  Read Full »


Dr. Shahil Khant

Answer: Hi, Welcome to icliniq.com. The ultrasound report (attachment removed to protect patient identity) shows enlarge prostate. You have urinary symptoms due to an enlarged prostate. The pre-void volume is 300, and post-void volume is 230, which is more. Also, left kidney is small, and...  Read Full »

How to treat vomiting and lower back pain after bilateral oophorectomy?

Query: Hello doctor, I am a breast cancer patient, and my treatment is going on. Due to metastasis to the ovary, laparoscopic bilateral oophorectomy was done two months back. Currently, I am taking Trastuzumab and Letrozole 2.5 mg. After the oophorectomy, I have pain in the lower abdomen and lower back. ...  Read Full »


Dr. Devendra

Answer: Hi, Welcome to icliniq.com. I have seen the reports (attachment removed to protect patient identity). The suggestion of double J stenting is appropriate. You have a back pain, which may be arising from the right kidney with mild dilatation. Your creatinine is normal. Double J stent will drain the...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.